Causes Fat Atrophy and Skin Sagging- Nightmare Procedure - Mississauga, ON

I had the Ultherapy procedure done in December....

I had the Ultherapy procedure done in December. The procedure was recommended to me by a surgeon who told me that it would help to reduce the buccal fat in my lower cheeks. He said one of the little known effects of Ultherapy is its ability to dissolve some fat (depending on which layers of the skin are treated). I had this procedure done and it has been the worst decision of my life. The Ultherapy caused a loss of fat and a flattening of my upper and midcheeks. My cheeks are so flat that it looks like I don't have any cheekbone definition, however my bottom cheeks are still full. The middle of my cheeks seem to be falling and I have a deep fold in my nasolabial area. Overall, the procedure has had a horrendous effect on my appearance. I feel like I look aged and drawn and my cheeks look concaved. I would advise anyone considering this to not do it
wow, I had Ultherapy 7.5 mtnhs ago and had zero fat loss. In fact, I specifically asked my doctor if it caused facial atrophy like thermage and he said NO. My face firmed but no facial atrophy occurred. Are you sure your doc did Ulthera and not Thermage? Ulthera is not supposed to reduce buccal fat AT ALL, I think perhaps your doctor is misinformed?
Reply
Hi I know that the procedure done was with the Ulthera and not Thermage. The doctor said that fat reduction is not a commonly known effect of Ulthera but that Ulthera can cause fat to dissolve if the laser is used at a specific frequency that targets the deeper fat tissue under the skin
Reply
I agree with that. It makes sense, fat is being bypassed with energy..damage is possible. I saw pictures where fat was actually reduced with ultherapy and some doctors use it to decrease fat in certain areas. It is wrong when doctors say definitely that it doesn't cause fat loss. This is unproven at best and is still being researched. Remember, ultherapy is still a new technology in its infancy and we are all guinea pigs still
Reply

Results not better after 7 months

Seven months post Ultheraphy I have noticed an even more noticeable decrease in volume under my eyes and the area around my nose. The area of my cheeks where most of the Ultheraphy was focused on seems bigger. I'm not sure f the visual effect of a decrease in volume in the upper face or if the Ultheraphy had done something to make augment the tissue. The practitioner who did th procedure advised me that after the Ultheraphy I would need to get fillers put in my cheeks, under the eyes and in my nasolabial area. I went to a very well know cosmetic surgeon in Toronto (Dr William Middleton) who place Esthelis filler under under my eyes. The doctor felt that I needed filler only in a small area underneath my tear ducts as opposed to all the way under my eyes or in the cheek bone area. The fillers ended up pulling a lot of water, especially around the nasolabial folds and around the sides of my mouth. They did not provide any type of an esthetic improvement. Right now the area around the sides of my mouth seems augmented while rest of my cheeks look flat concaved and shallow. Overall, my whole face seems fuller at the same time that the contiur of my cheeks has flattened out
I'm scheduled for this and your post makes me pause. I'm a little confused by your comments though- it sounds lie your doctor was using the devise differently than how it was intended (perhaps at a different depth) to induce fat loss? Not at the depth normally used just for skin tightening? Not sure if I'm reading your post correctly. Would you mind clarifying?
Reply
Analei14. I have had the exact type of fat loss that you describe.It was from a botched fraxel laser procedure.I have a wide face, the bones are in place,but all the fat around my eyes and tops of cheeks and midface are destroyed.I feel and look horrible like this.
Reply
ladies, read the above and learn from it. Don't simply 'hope' that it (fat loss and other horrible effects) won't happen to you. They will. Just to varying degrees. So you may or may not notice it.
Reply
Dr. Poon

Was this review helpful? 2 others found this helpful